Dr. Arpan Dutta  Assistant Professor
School of Basic Sciences

Research Interests

Valuation Theory; Algebraic Geometry; Commutative Algebra.

Contact Details

  • SBS 301
  • arpandutta@iitbbs.ac.in, arpan.cmi@gmail.com

Other Profile Link(s)


 Degree Discipline Year School
  PhD Mathematics 2018 University of Missouri-Columbia
  MSc Mathematics 2012 Chennai Mathematical Institute
  BSc Mathematics and Computer Science 2010 Chennai Mathematical Institute


My mathematical research is in the area of valuation theory and its applications to algebraic geometry and number theory. A central problem in algebraic geometry is the problem of local uniformization, which is the local version of the resolution of singularities. Closely related are the deep problems of elimination of ramification and extensions of valuations to rational function fields. Valuation theoretic tools have been used extensively in the study of all these problems.



Recent Publications (International Journals)

1Arpan Dutta, Extensions of valuations to rational function fields over completions, Mathematische Nachrichten (to appear).
2Arpan Dutta, Minimal pairs, inertia degrees, ramification degrees and implicit constant fields, Communications in Algebra, DOI : https://doi.org/10.1080/00927872.2022.2078833.
3Arpan Dutta, On the ranks and implicit constant fields of valuations induced by pseudo monotone sequences, Journal of Pure and Applied Algebra, 226(11), 2022. DOI : https://doi.org/10.1016/j.jpaa.2022.107107.
4Arpan Dutta, On the implicit constant fields and key polynomials for valuation algebraic extensions, Journal of Commutative Algebra (to appear).
5Arpan Dutta, On the non-uniqueness of maximal purely wild extensions, Communications in Algebra, 50(3), 1118–1139, 2022.
6Arpan Dutta, Minimal pairs, minimal fields and implicit constant fields, Journal of Algebra, 588, 479–514, 2021.
7Arpan Dutta and Franz-Viktor Kuhlmann, Eliminating tame ramification : generalizations of Abhyankar’s Lemma, Pacific Journal of Mathematics, 307(1), 121–136, 2020.
8Arpan Dutta, Generating sequences and semigroups of valuations on 2-dimensional normal local rings, Annales de la faculte des sciences de Toulouse : Mathematiques, Serie 6, Tome 29, no. 3, 619–647, 2020.
Author(s) Recent Publication (International Journals)
Arpan Dutta
Arpan Dutta
Arpan Dutta
Arpan Dutta
Arpan Dutta
Arpan Dutta
Arpan Dutta and Franz-Viktor Kuhlmann
Arpan Dutta

Academic Honors & Awards

Record not found. Please check back later.


Research Scholar

Record not found. Please check back later.


Professional Experience

No Records Found

Contact Us